Alert archive / Virginia / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Blacksburg, VA

September 1, 2007Henry County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 1, 2007, 2:38 AM EDT for Henry County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2007, 2:38 AM EDT (06:38 UTC)
Expired
Sep 1, 2007, 6:45 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text
Flood severity
None

County Henry County, VA

The radar

The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 010637
FFWRNK
VAC089-011045-
/X.NEW.KRNK.FF.W.0036.070901T0638Z-070901T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 AM EDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 645 AM EDT.

* AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORSE
  PASTURE AND MARTINSVILLE AIRPORT

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3669 7995 3665 7984 3655 7984 3655 8003
      3671 8008
TIME...MOT...LOC 0638Z 180DEG 0KT 3663 7989

$$

RCS
2 follow-up statements
000 
WGUS71 KRNK 010726
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 AM EDT SAT SEP 1 2007

VAC089-011045-
/X.CON.KRNK.FF.W.0036.000000T0000Z-070901T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY VA-
323 AM EDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHWESTERN HENRY COUNTY...

AT 318 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR 
ESTIMATES 2 TO 4 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA 
SINCE 130 AM. RUNOFF FROM THESE STORMS WILL CONTINUE TO KEEP CREEKS 
AND STREAMS ABOVE THEIR BANKS FOR SEVERAL MORE HOURS. SEVERAL ROADS 
WERE CLOSED ACROSS THE COUNTY AND IN THE CITY OF 
MARTINSVILLE...HOWEVER NO SPECIFIC ROADS WERE GIVEN AT THIS TIME. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTINSVILLE
AIRPORT

PLEASE SEND YOUR REPORTS OF ANY FLOODING...MUDSLIDES OR ROAD 
CLOSURES BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE 
AT...1...8 6 6...2 1 5...4 3 2 4.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3669 7995 3665 7984 3655 7984 3655 8003
      3671 8008
TIME...MOT...LOC 0723Z 180DEG 0KT 3663 7989

$$

RCS
000 
WGUS71 KRNK 010842
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 AM EDT SAT SEP 1 2007

VAC089-011045-
/X.CON.KRNK.FF.W.0036.000000T0000Z-070901T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY VA-
439 AM EDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHWESTERN HENRY COUNTY...

AT 436 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR 
ESTIMATES 2 TO 5 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA. 
RUNOFF FROM THESE STORMS WILL CONTINUE TO KEEP CREEKS AND STREAMS 
ABOVE THEIR BANKS FOR SEVERAL MORE HOURS. SEVERAL ROADS HAVE BEEN 
CLOSED IN THE CITY OF MARTINSVILLE AND THROUGHOUT THE SOUTHWESTERN 
SIDE OF THE COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTINSVILLE
AIRPORT

PLEASE SEND YOUR REPORTS OF ANY FLOODING...MUDSLIDES OR ROAD 
CLOSURES BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE 
AT...1...8 6 6...2 1 5...4 3 2 4.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3669 7995 3665 7984 3655 7984 3655 8003
      3671 8008
TIME...MOT...LOC 0839Z 180DEG 0KT 3663 7989

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:10 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 1, 1:10 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
110 AM EDT SAT SEP 1 2007

.SYNOPSIS...
HIGH PRESSURE MOVING THROUGH THE LOWER GREAT LAKES WILL BE
SINKING INTO THE MIDDLE ATLANTIC THIS WEEKEND. A FEW WEAK
DISTURBANCES WILL ROUND ITS SOUTHERN PERIPHERY BY SUNDAY. A WEAK
COLD FRONT WILL STALL TO OUR NORTH BY EARLY NEXT WEEK...WITH HIGH
PRESSURE ACROSS THE LOWER GREAT LAKES SETTING UP THE NORTHEASTERLY
AND EASTERLY FLOW ONCE AGAIN BY MIDWEEK.

&&

.NEAR TERM /THROUGH TODAY/...
00Z SOUNDINGS AT RNK AND GSO SHOW ONLY WEAK INSTABILITY...WITH A
500 CAPE ABOVE THE COOLED BOUNDARY LAYER AT RNK...AND EVEN LOWER-
JUST 229 CAPE AT GSO. CONVECTION FIRED UP IN THE LOW LEVEL
CONVERGENCE BETWEEN NW FLOW ACROSS WV AND NE FLOW ALONG THE
APPLNS. THE SHOWERS/ ISOLD TSTMS HAVE FORMED UP INTO A BROKEN LINE
AT THIS TIME- CLOSE TO WHAT THE NAM HAS BEEN FCSTNG. MSAS AND LAPS
SHOW THE BEST INSTABILITY/LL CONVERGENCE RIGHT ALONG AND AHEAD OF
THE LINE...AND HAS BEEN STEADILY WEAKENING. MAIN CONCERN HAS BEEN
THE TRAINING OF STORMS AND SLOW MOVEMENT SOUTHWEST. HAVE HAD TO
ISSUE A FLOOD ADVISORY FOR ROCKBRIDGE...AND OTHER SMALLER AREAS
MAY ALSO HAVE MINOR FLOOD PROBLEMS. CURRENT THINKING IS THAT THE
LINE WILL MAKE A LITTLE MORE SOUTHWARD PROGRESS WHILE THE
SHOWERS/TSTMS CONTINUE TO GRADUALLY WEAKEN. I HAVE ADJUSTED THE
POPS ACCORDINGLY...AND HAVE HIGHER POPS ALONG WHERE THE LINE IS
INTO ABOUT 06Z...THEN DROP THEM OFF A LOT AT THAT POINT. FCST LOW
LOOK ON TRACK...AND I ONLY NEEDED MINOR ADJUSTMENTS TO HOURLY
TEMPS/DEWPOINTS AND WINDS.

FRONT WILL BE BOWING OVER THRU THE CWA OVERNIGHT BEFORE SLIDING INTO
NORTH CAROLINA EARLY SATURDAY. DECENT SURFACE HIGH WILL BUILD IN
FROM THE NORTH IN WAKE OF THE FRONT SAT ALLOWING ADVECTION OF
DRIER/COOLER AIR TO TAKE PLACE. HOWEVER BOUNDARY ALONG WITH
MOISTURE GRADIENT LIKELY TO GET STUCK OVER SW VA/NW NC WHERE WILL
NEED TO KEEP CHANCE POPS. SINCE INSTABILITY LOOKS LACKING PER NAM
IN EASTERLY FLOW WILL LIMIT TSRA CHANCES TO THE FAR SW. OTRW
CLEARING NORTHERN HALF UNDER NE FLOW AND SUBSIDENCE SLIDING
SOUTHWARD. AGAIN LIKE LOW TEMPS CLOSER TO WARMER MET MOS OVERNIGHT
AS GFS APPEARS TOO FAST WITH DRY AIR...WHILE WARMER MAV LIKELY
BETTER FOR HIGHS SATURDAY ESPCLY OUTSIDE OF CLOUD COVER.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
BROAD EASTERLY FLOW BRINGS MOISTURE AND A FEW DISTURBANCES FROM
THE CAROLINA COASTINE BY SUNDAY MORNING FOR SOME NC COUNTIES. OP
GFS IS AN OUTLIER IN REGARDS TO NORTHERN ADVANCE OF MEASURABLE
PRECIP NEAR TNB AND GEV. CONTINUED TREND OF CHC POPS AT MOST IN
THESE PARTS LATE SAT NIGHT AND FOR PART OF SUNDAY. GFS ENSEMBLES
DO NOT BRING QPF AS FAR NORTH...SO NOT OTT CONFIDENT IN FOLLOWING
THE SOLUTION OF ONLY ONE MODEL. THERE WILL BE MORE CLDS THOUGH AND
MAYBE SPRINKLES IN THE EXTREME SW. SOME COOLER MORNINGS ARE AHEAD
SAT NIGHT AND SUN NIGHT. COOLEST SHOULD BE SUNDAY NIGHT...AS FLOW
TURNS MORE SOUTHERLY AND WINDS ARE LIGHTER WITH THE HIGH PRESSURE
CELL DIRECTLY OVERHEAD. CLOULD SHIEDL MAY ALSO EXTEND INTO THE
ROA-BCB CORRIDOR ON SUNDAY...SO SATURDAY LOOKS LIKE THE BRIGHTER
DAY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MOISTURE COMES BACK AROUND HIGH PRESSURE WITH RETURNING SW
FLOW...SO POP CHCS WILL SLOWLY INC FROM WEST TO EAST THROUGH THE
WEEK. HOWEVER...SW FLOW IS QUICKLY ABATED AS HIGH PRESSURE BUILDS
BEHIND A WEAK BOUNDARY PASSING TO OUR NORTH...ALLOWING NE FLOW
REGIME TO SETUP ONCE AGAIN TUESDAY INTO WEDNESDAY. ANY CHCS FOR
ELEVATED CONVECTION ON TUESDAY WILL BE PUSHED TO THE FAR SW BY
WEDNESDAY BECAUSE OF THE ABOVE. WEAKNESS AT H5 IN THE ARKLATEX
WILL PREVENT A RETURN INTIALLY TO 90S ACROSS THE BLUE
ATTM...BEST CHC FOR PRECIP WILL ARRIVE ON FRIDAY AS HIGH PRESSURE
LOOKS TO BE SHOVED OFF THE COAST.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SCT MVFR CONVECTION WILL CONTINUE OVERNIGHT AHEAD OF FRONTAL
BOUNDARY. FRONT SHOULD PUSH SOUTH OF THE REGION SATURDAY MORNING
FOLLOWED BY LIGHT N/NE FLOW AND DRIER ADVECTION ESPCLY OVER THE
NORTH LATE. HOWEVER...ONSHORE FLOW MAY CAUSE MVFR TYPE CIGS TO
DEVELOP EASTERN SITES AND OCNL IFR SE WVA WHERE FOG/STRATUS ARE
POSSIBLE LATE.

DRIER AIR SHOULD WORK SOUTH ACROSS THE REGION BEHIND THE FRONT
SATURDAY AND CONTINUE INTO SUNDAY. BLF/ROA MAY BE SLOW TO MIX OUT
SATURDAY AS THE BOUNDARY HANGS UP OVER NW NC. THUS LEAVING IN A MVFR
CLOUD LAYER THERE THRU AT LEAST MIDDAY. OTRW IMPROVING CONDITIONS TO
VFR CIGS ELSEWHERE WITH A DECENT AMOUNT OF HAZE AROUND PROMPTING
PERIODS OF MVFR VSBYS AT TIMES.

OTRW VFR EXPECTED EARLY NEXT WEEK OUTSIDE OF PATCHY MORNING
VALLEY FOG AND POSSIBLY AN ISOLATED TSRA OVER THE MOUNTAINS BY MID
WEEK.

&&

.EQUIPMENT...
COMMS PROBLEMS CONTINUE AT RDA SITE WITH THE RADAR BACK DOWN THIS
EVENING. REPAIR PARTS ARE ON ORDER. THE KFCX 88D RADAR MAY BE UP
AT TIMES TONIGHT. REFER TO ADJACENT RADARS KLWX...KRLX...KGSP AND
KRAX.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...JH/JJ
SHORT TERM...KM
LONG TERM...KM
AVIATION...KK/RCS
EQUIPMENT...JJ
Hazardous weather outlook, Aug 31, 3:37 AM EDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 AM EDT FRI AUG 31 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-010745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
337 AM EDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 1, 12:55 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 AM EDT SAT SEP 1 2007

VAZ033-043-010600-
FRANKLIN VA-HENRY VA-
1255 AM EDT SAT SEP 1 2007

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF MARTINSVILLE CITY...OR ABOUT
3 MILES NORTHWEST OF CHATMOSS...MOVING SOUTH AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...MARTINSVILLE CITY AT 105 AM EDT...
CHATMOSS AT 110 AM EDT...AXTON AT 115 AM EDT...MARTINSVILLE
AIRPORT...HORSE PASTURE AT 125 AM EDT...SPENCER AT 130 AM EDT...

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES THROUGH 300 AM.

STONEFIELD
Special weather statement, Sep 1, 1:53 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 AM EDT SAT SEP 1 2007

NCZ003-010700-
SURRY NC-
153 AM EDT SAT SEP 1 2007

AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MOUNT AIRY...OR ABOUT OVER
TOAST...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...PINE RIDGE AT 205 AM EDT...WHITE PLAINS...WHITE PLAINS AT 210
AM EDT...ARARAT AT 215 AM EDT...BOTTOM AT 235 AM EDT...DOBSON...
FAIRVIEW AT 300 AM EDT...

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES THROUGH 400 AM.

STONEFIELD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:02 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Buena Vista, City of Lexington3 hr
Aug 31, 10:33 PM EDTFlash Flood WarningRNKBedford, Roanoke, City of Roanoke4 hr
Aug 31, 10:38 PM EDTFlash Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington3 hr
Sep 1, 1:17 AM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville4 hr
Sep 1, 2:12 AM EDTFlash Flood WarningRNKCarroll, Patrick4 hr
Sep 1, 6:03 AM EDTAreal Flood WarningRNKHenry, City of Martinsville4 hr

Nearby

Flash Flood Warnings in Virginia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.